Advertisement

Communications in Mathematical Physics

, Volume 367, Issue 2, pp 517–580 | Cite as

Local Energy Weak Solutions for the Navier–Stokes Equations in the Half-Space

  • Yasunori Maekawa
  • Hideyuki Miura
  • Christophe PrangeEmail author
Article
  • 90 Downloads

Abstract

The purpose of this paper is to prove the existence of global in time local energy weak solutions to the Navier–Stokes equations in the half-space \({\mathbb{R}^3_+}\). Such solutions are sometimes called Lemarié–Rieusset solutions in the whole space \({\mathbb{R}^3}\). The main tool in our work is an explicit representation formula for the pressure, which is decomposed into a Helmholtz–Leray part and a harmonic part due to the boundary. We also explain how our result enables to reprove the blow-up of the scale-critical \({L^3(\mathbb{R}^3_+)}\) norm obtained by Barker and Seregin for solutions developing a singularity in finite time.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The authors thank Tai-Peng Tsai for many helpful comments. The first author is partially supported by JSPS Program for Advancing Strategic International Networks to Accelerate the Circulation of Talented Researchers, ’Development of Concentrated Mathematical Center Linking to Wisdom of the Next Generation’, which is organized by Mathematical Institute of Tohoku University. The second author is partially supported by JSPS Grants 25707005 and 17K05312. The third author acknowledges financial support from the French Agence Nationale de la Recherche under Grant ANR-16-CE40-0027-01, as well as from the IDEX of the University of Bordeaux for the BOLIDE project.

References

  1. 1.
    Abe K.: The Navier-Stokes equations in a space of bounded functions. Commun. Math. Phys. 338(2), 849–865 (2015)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Abe K.: On estimates for the Stokes flow in a space of bounded functions. J. Differ. Equ. 261(3), 1756–1795 (2016)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Abe K., Giga Y.: Analyticity of the Stokes semigroup in spaces of bounded functions. Acta Math. 211(1), 1–46 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Abe K., Giga Y.: The \({L^\infty}\)-Stokes semigroup in exterior domains. J. Evol. Equ. 14(1), 1–28 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Barker T., Seregin G.: A necessary condition of potential blowup for the Navier–Stokes system in half-space. Math. Ann. 369(3-4), 1327–1352 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Caffarelli L., Kohn R., Nirenberg L.: Partial regularity of suitable weak solutions of the Navier–Stokes equations. Commun. Pure Appl. Math. 35(6), 771–831 (1982)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Desch W., Hieber M., Prüss J.: L p-theory of the Stokes equation in a half space. J. Evol. Equ. 1(1), 115–142 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Escauriaza L., Seregin G., Šverák V.: Backward uniqueness for parabolic equations. Arch. Ration. Mech. Anal. 169(2), 147–157 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Escauriaza, L., Seregin, G., Šverák, V.: \({L_{3,\infty}}\)-solutions of Navier–Stokes equations and backward uniqueness. Uspekhi Mat. Nauk 58(2(350)), 3–44 (2003)Google Scholar
  10. 10.
    Farwig R., Galdi G.P., Sohr H.: A new class of weak solutions of the Navier–Stokes equations with nonhomogeneous data. J. Math. Fluid Mech. 8(3), 423–444 (2006)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Galdi, G.P.: An Introduction to the mathematical theory of the Navier–Stokes equations. In: Steady-State Problems, 2nd edn. Springer Monographs in Mathematics. Springer, New York (2011)Google Scholar
  12. 12.
    Gallay T., Slijepčević S.: Uniform boundedness and long-time asymptotics for the two-dimensional Navier–Stokes equations in an infinite cylinder. J. Math. Fluid Mech. 17(1), 23–46 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Giga Y.: Solutions for semilinear parabolic equations in L p and regularity of weak solutions of the Navier–Stokes system. J. Differ. Equ. 62(2), 186–212 (1986)ADSCrossRefzbMATHGoogle Scholar
  14. 14.
    Giga Y., Hsu P.-Y., Maekawa Y.: A Liouville theorem for the planar Navier–Stokes equations with the no-slip boundary condition and its application to a geometric regularity criterion. Comm. PDE 39(10), 1906–1935 (2014)CrossRefzbMATHGoogle Scholar
  15. 15.
    Giga Y., Sohr H.: Abstract L p estimates for the Cauchy problem with applications to the Navier–Stokes equations in exterior domains. J. Funct. Anal. 102(1), 72–94 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Guillod, J., Šverák, V.: Numerical investigations of non-uniqueness for the Navier–Stokes initial value problem in borderline spaces. ArXiv e-prints, Apr (2017)Google Scholar
  17. 17.
    Hopf E.: article Über die Anfangswertaufgabe für die hydrodynamischen Grundgleichungen. Math. Nachr. 4, 213– (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Jia H., Šverák V.: Minimal L 3-initial data for potential navier–stokes singularities. SIAM J. Math. Anal. 45(3), 1448–1459 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Jia H., Šverák V.: Local-in-space estimates near initial time for weak solutions of the navier-stokes equations and forward self-similar solutions. Invent. Math. 196(1), 233–265 (2014)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Jia H., Šverák V.: Are the incompressible 3D Navier–Stokes equations locally ill-posed in the natural energy space?. J. Funct. Anal. 268(12), 3734–3766 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Kikuchi, N., Seregin, G.: Weak solutions to the Cauchy problem for the Navier–Stokes equations satisfying the local energy inequality. In: Nonlinear Equations and Spectral Theory, Volume 220 of Amer. Math. Soc. Transl. Ser. 2, pp. 141–164. Amer. Math. Soc., Providence (2007)Google Scholar
  22. 22.
    Kwon, H., Tsai, T.-P.: Global Navier–Stokes flows for non-decaying initial data with slowly decaying oscillation. arXiv preprint (2018) arXiv:1811.03249
  23. 23.
    Lemarié–Rieusset, P.G.: Recent Developments in the Navier–Stokes problem, Volume 431 of Chapman & Hall/CRC Research Notes in Mathematics. Chapman & Hall/CRC, Boca Raton (2002)Google Scholar
  24. 24.
    Leray J.: Sur le mouvement d’un liquide visqueux emplissant l’espace. Acta Math. 63(1), 193–248 (1934)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Lin F.: A new proof of the Caffarelli–Kohn–Nirenberg theorem. Commun. Pure Appl. Math. 51(3), 241–257 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Maekawa, Y., Miura, H., Prange, C.: Estimates for the Navier–Stokes equations in the half-space for non localized data. preprint (2017)Google Scholar
  27. 27.
    Maremonti, P., Shimizu, S.: Global existence of solutions to 2-D Navier–Stokes flow with non-decaying initial data in half-plane. ArXiv e-prints, Jan. (2018)Google Scholar
  28. 28.
    Prange, C.: Infinite energy solutions to the Navier–Stokes equations in the half-space and applications. ArXiv e-prints, Mar (2018)Google Scholar
  29. 29.
    Seregin G.: Navier–Stokes equations: almost \({L_{3,\infty}}\)-case. J. Math. Fluid Mech. 9(1), 34–43 (2007)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Seregin, G.: A note on necessary conditions for blow-up of energy solutions to the Navier–Stokes equations. In: Parabolic Problems, Volume 80 of Progr. Nonlinear Differential Equations Appl., pp. 631–645. Birkhäuser/Springer Basel AG, Basel (2011)Google Scholar
  31. 31.
    Seregin G.: A certain necessary condition of potential blow up for Navier–Stokes equations. Commun. Math. Phys. 312(3), 833–845 (2012)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Seregin G.A.: Local regularity of suitable weak solutions to the Navier–Stokes equations near the boundary. J. Math. Fluid Mech. 4(1), 1–29 (2002)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Seregin, G.A.: Necessary conditions of potential blow up for Navier–Stokes equations. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 385 (Kraevye Zadachi Matematicheskoĭ Fiziki i Smezhnye Voprosy Teorii Funktsiĭ. 41):187–199, 236 (2010)Google Scholar
  34. 34.
    Seregin, G.A., Shilkin, T.N.: The local regularity theory for the Navier–Stokes equations near the boundary. In: Proceedings of the St. Petersburg Mathematical Society. Vol. XV. Advances in Mathematical Analysis of Partial Differential Equations, Volume 232 of Amer. Math. Soc. Transl. Ser. 2, pp. 219–244. Amer. Math. Soc., Providence (2014)Google Scholar
  35. 35.
    Seregin, G.A., Shilkin, T.N., Solonnikov, V.A.: Boundary partial regularity for the Navier–Stokes equations. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 310 (Kraev. Zadachi Mat. Fiz. i Smezh. Vopr. Teor. Funkts. 35 [34]):158–190 228 (2004)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsKyoto UniversityKyotoJapan
  2. 2.Department of Mathematical and Computing SciencesTokyo Institute of TechnologyTokyoJapan
  3. 3.CNRS, UMR [5251], IMBUniversité de BordeauxBordeauxFrance

Personalised recommendations